MAUDE Adverse Event Report: TELEFLEX INCORPORATED ARROW; WIRE, GUIDE, CATHETER

TELEFLEX INCORPORATED ARROW; WIRE, GUIDE, CATHETER
Model Number IPN036230
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
This report is regarding the placement of a right femoral hemodialysis (hd) line.Summary: wire sheared upon removal through catheter.While the vein was being accessed using bedside ultrasound in the critical care unit, the wire was fed into needle without issue.The needle was then removed.The catheter was placed confirmed using manometry over a flexible wire.The wire was removed.Venous blood was confirmed on manometry [based upon the pressure].The wire was reintroduced into the femoral vessel through the manometry catheter.The wire placement was confirmed with ultrasound.Soft tissue was dilated x 2.The hd catheter was placed over wire.When the wire was attempted to be pulled back, there was resistance.The operator tried to change the angle.There was still resistance.Consequently, the catheter was pulled out halfway out of the vessel with wire remaining inside the catheter.Next, the wire was pulled back and was noted to be sheared.The wire could not be pulled back further.In entirety, the catheter and wire were removed.The tip of the wire was still intact, and the middle of the wire had been sheared.A second wire was used to place a catheter using the same access site without issue.A kidney, ureter, and bladder (kub) x-ray was obtained and no residual wire was identified (not thought to have been broken off at all).The packing for the wire used is attached.The packaging of the hd line that was successfully placed is attached.The packaging of the hd line that was not placed in which the wire was stuck was disposed of prior to obtaining imaging (believed to all be the same lot).

Brand Name
ARROW
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TELEFLEX INCORPORATED
po box 12600
durham NC 27709
MDR Report Key10648168
Report Number10648168
Device Sequence Number17057784
Product Code DQX
UDI-Device Identifier10801902122534
UDI-Public(01)10801902122534(17)250228(10)14F20B0223
Combination Product (Y/N)N
Initial Reporter StateMA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2020
Report Date (Section F) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN036230
Device Catalogue NumberAW-14735
Device Lot Number14F20B0223
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/08/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA09/28/2020